Alert archive / California / Wind Advisories in 2019
Wind Advisory 32, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 26, 2019, 11:29 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 26, 2019, 11:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 11:29 AM PDT (18:29 UTC)
- In effect from
- Oct 26, 2019, 11:00 PM PDT
- Expired
- Oct 27, 2019, 6:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4393 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS76 KSGX 261829 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1129 AM PDT Sat Oct 26 2019 CAZ058-270500- /O.NEW.KSGX.HW.W.0006.191027T1700Z-191028T0100Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 1129 AM PDT Sat Oct 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM PDT SUNDAY... * WHAT...West to southwest winds 25 to 40 mph with gusts 60 to 70 mph expected. * WHERE...San Diego County mountain crests and desert slopes. * WHEN...From 10 AM to 6 PM PDT Sunday. * IMPACTS...Damaging wind gusts are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ055-270500- /O.NEW.KSGX.WI.Y.0032.191027T0600Z-191028T0100Z/ /O.NEW.KSGX.HW.A.0004.191028T0500Z-191028T1900Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 1129 AM PDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Wind Advisory, west winds 15 to 30 mph with gusts of 50 to locally 60 mph expected. For the High Wind Watch, north winds 25 to 40 mph with gusts 60 to locally 75 mph possible. * WHERE...San Bernardino County Mountains. * WHEN...For the Wind Advisory, from 11 PM this evening to 6 PM PDT Sunday. For the High Wind Watch, from Sunday evening through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ056-065-270500- /O.NEW.KSGX.WI.Y.0032.191027T0600Z-191028T0100Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Banning, and Desert Hot Springs 1129 AM PDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT SUNDAY... * WHAT...West winds 15 to 30 mph with gusts to 50 mph and locally to 60 mph expected. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 11 PM this evening to 6 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ062-270500- /O.NEW.KSGX.WI.Y.0032.191027T1800Z-191028T0100Z/ San Diego County Deserts- Including the city of Borrego Springs 1129 AM PDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 50 mph expected. * WHERE...San Diego County Deserts. * WHEN...From 11 AM to 6 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-057-270500- /O.NEW.KSGX.HW.A.0004.191028T0500Z-191028T1900Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 1129 AM PDT Sat Oct 26 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...Northeast winds 15 to 25 mph with gusts 45 to 50 mph. Local gusts to 65 mph possible. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire near and below the Cajon Pass, and Santa Ana Mountains and Foothills. * WHEN...From Sunday evening through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
3 follow-up statements
243 WWUS76 KSGX 270443 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 943 PM PDT Sat Oct 26 2019 CAZ058-271245- /O.CON.KSGX.HW.W.0006.191027T1700Z-191028T0100Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 943 PM PDT Sat Oct 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT SUNDAY... * WHAT...West to southwest winds 25 to 40 mph with gusts up to 70 mph. * WHERE...San Diego County mountain crests and desert slopes. * WHEN...From 10 AM to 6 PM PDT Sunday. * IMPACTS...Damaging wind gusts are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ055-271245- /O.CON.KSGX.WI.Y.0032.191027T0600Z-191028T0100Z/ /O.CON.KSGX.HW.A.0004.191028T0500Z-191028T1900Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 943 PM PDT Sat Oct 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Wind Advisory, west winds 15 to 30 mph with gusts to 55 mph. For the High Wind Watch, north winds 25 to 40 mph with gusts to 75 mph possible. * WHERE...San Bernardino County Mountains. * WHEN...For the Wind Advisory, through 6 PM PDT Sunday. For the High Wind Watch, from Sunday evening through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ056-065-271245- /O.CON.KSGX.WI.Y.0032.191027T0600Z-191028T0100Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Banning, and Desert Hot Springs 943 PM PDT Sat Oct 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Through 6 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ062-271245- /O.CON.KSGX.WI.Y.0032.191027T1800Z-191028T0100Z/ San Diego County Deserts- Including the city of Borrego Springs 943 PM PDT Sat Oct 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts to 50 mph. * WHERE...San Diego County Deserts. * WHEN...Through 6 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-057-271245- /O.CON.KSGX.HW.A.0004.191028T0500Z-191028T1900Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 943 PM PDT Sat Oct 26 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph possible. * WHERE...The Inland Empire, especially near and below the Cajon Pass, and Santa Ana Mountains and Foothills. * WHEN...From Sunday evening through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ jmb For more information from the National Weather Service visit http://weather.gov/sandiego
890 WWUS76 KSGX 271046 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 346 AM PDT Sun Oct 27 2019 CAZ055-272130- /O.UPG.KSGX.HW.A.0004.191028T0500Z-191028T1900Z/ /O.NEW.KSGX.HW.W.0007.191028T0500Z-191028T1900Z/ /O.CON.KSGX.WI.Y.0032.000000T0000Z-191028T0100Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 346 AM PDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON PDT MONDAY... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 55 mph. For the High Wind Warning, north winds 20 to 40 mph with gusts up to 70 mph. * WHERE...San Bernardino County Mountains. * WHEN...For the Wind Advisory, until 6 PM PDT this evening. For the High Wind Warning, from 10 PM this evening to noon PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ048-057-272130- /O.UPG.KSGX.HW.A.0004.191028T0500Z-191028T1900Z/ /O.NEW.KSGX.HW.W.0007.191028T0500Z-191028T1900Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 346 AM PDT Sun Oct 27 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON PDT MONDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph. Isolated gusts to 70 mph in the wind prone mountain areas. * WHERE...The Santa Ana Mountains and Foothills, and the Inland Empire below the Cajon Pass. * WHEN...From 10 PM this evening to noon PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ058-272130- /O.CON.KSGX.HW.W.0006.191027T1700Z-191028T0100Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 346 AM PDT Sun Oct 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING... * WHAT...West to southwest winds 20 to 30 mph with gusts to 60 mph. Isolated gusts to 70 mph in the wind prone areas. * WHERE...San Diego County mountain crests and desert slopes. * WHEN...From 10 AM to 6 PM today. * IMPACTS...Damaging wind gusts are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ056-065-272130- /O.CON.KSGX.WI.Y.0032.000000T0000Z-191028T0100Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Banning, and Desert Hot Springs 346 AM PDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...Riverside County Mountains and San Gorgonio Pass near Banning. * WHEN...Through 6 PM today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ062-272130- /O.CON.KSGX.WI.Y.0032.191027T1800Z-191028T0100Z/ San Diego County Deserts- Including the city of Borrego Springs 346 AM PDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts to 50 mph. * WHERE...San Diego County Deserts. * WHEN...Through 6 PM today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede/Connolly
721 WWUS76 KSGX 271841 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1141 AM PDT Sun Oct 27 2019 ...FROST ADVISORY FOR THE HIGH DESERT TONIGHT... ...WIND ADVISORIES AND WARNINGS CONTINUE... .Wind advisories and warnings remain in effect for mountain and the San Diego County desert areas, and high wind warnings cover areas near the cajon Pass and Santa Ana Mountains later this evening through Monday morning. Winds will decrease under clear skies over the high desert areas allowing temperatures to drop to near freezing for several hours. CAZ055-280500- /O.CON.KSGX.HW.W.0007.191028T0500Z-191028T1900Z/ /O.CON.KSGX.WI.Y.0032.000000T0000Z-191028T0100Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 1141 AM PDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PDT MONDAY... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 55 mph. For the High Wind Warning, north winds 20 to 40 mph with gusts up to 70 mph. * WHERE...San Bernardino County Mountains. * WHEN...For the Wind Advisory, until 6 PM PDT this evening. For the High Wind Warning, from 10 PM this evening to noon PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ058-280100- /O.CON.KSGX.HW.W.0006.000000T0000Z-191028T0100Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 1141 AM PDT Sun Oct 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...West to southwest winds 20 to 30 mph with gusts to 60 mph. Isolated gusts to 65 mph in the wind prone areas. * WHERE...San Diego County mountain crests and desert slopes. * WHEN...Through 6 PM today. * IMPACTS...Damaging wind gusts are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ048-057-280500- /O.CON.KSGX.HW.W.0007.191028T0500Z-191028T1900Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 1141 AM PDT Sun Oct 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PDT MONDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph. Isolated gusts to 70 mph in the wind prone mountain areas. * WHERE...The Santa Ana Mountains and Foothills, and the Inland Empire below the Cajon Pass. * WHEN...From 10 PM this evening to noon PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ060-280500- /O.NEW.KSGX.FR.Y.0010.191028T0900Z-191028T1600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 1141 AM PDT Sun Oct 27 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Monday. * Location...High desert * Temperature...Lows 32 to 36. * Impacts...Frost sensitive plants may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants should be protected or moves indoors. && $$ CAZ056-062-065-280100- /O.CON.KSGX.WI.Y.0032.000000T0000Z-191028T0100Z/ Riverside County Mountains-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Borrego Springs, Banning, and Desert Hot Springs 1141 AM PDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts to 50 mph. * WHERE...Desert slopes and into the deserts. * WHEN...Through 6 PM today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 26, 9:31 AM PDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 26, 9:31 AM PDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
931 AM PDT Sat Oct 26 2019
.SYNOPSIS...
Mostly sunny and warm today, followed by much cooler weather Sunday
as a trough approaches from the north. The trough passes quickly
Sunday afternoon with gusty Santa Ana winds returning Sunday night
and Monday. It will be much cooler over the deserts, while
temperatures west of the mountains hover within a few degrees of
average. More gusty Santa Ana winds are expected midweek, followed
by quieter weather next weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Most areas are trending a bit cooler this morning as the onshore
trends develop. As of 8 AM PDT...skies were clear and there were
still some light NE winds to 15 MPH. Dewpoints remain low inland,
but should trend upward later today. Expect another warm day, but
not as hot as yesterday as the onshore flow develops.
Sunday will be cooler. A strong shortwave over the Pacific Northwest
will dig a deep trough south across the Great Basin and bring a 24-
hour period of fairly strong onshore flow. A coastal eddy spins up
over outer waters Sunday morning and that will also contribute to
rapid marine layer deepening early Sunday morning. Low clouds will
move into the coastal zones shortly before sunrise and perhaps push
into the inland valleys through midday. The strong onshore flow
continues through the afternoon and there may even be a few pockets
of drizzle in San Diego County Sunday evening. Highs will be mostly
in the 70s west of the mountains, the 60s in the mountains and high
deserts, and the 80s in the lower deserts. The onshore gradients
will support gust west winds in the mountains and deserts Saturday
afternoon and evening.
Offshore flow returns Sunday night as the trough axis races
southeast into Arizona. This stronger offshore solution was
advertised by the ECMWF a couple days ago, whereas the GFS was
farther east with the trough and weaker with the offshore flow. A
1028 mb surface builds over northern Nevada bringing a burst of
colder north-northeast flow into SoCal Sunday night through Monday.
This offshore event will be as strong nor as widespread as the
Friday event, but still notable with northeast winds of 20 to 30
mph, with gusts to 50 mph, especially in Orange and San Bernardino
Counties.
After a respite Tuesday, another strong offshore wind event will
impact the area Wednesday and Thursday. As with the Sunday-Monday
system, the ECMWF ensemble mean has been consistently farther west
and more accurate with the trough digging over the Intermountain
west than the GFS. However, the most recent GEFS ensembles and the
00Z operational run are now more in line with the EC solutions.
Confidence is growing that we will be impacted by a strong Santa Ana
event Wednesday and Thursday.
&&
.AVIATION...
261600Z...Coastal Areas...Low clouds will form along the coast after
07Z Sunday, impacting coastal TAF sites after 09Z. Bases will be
around 400-700 ft MSL then will lift to around 1000 ft MSL after
12Z. Areas of visibility 1-3 miles possible in fog between 09Z and
15Z. Low clouds may persist throughout the day on Sunday, but
confidence is low for impacts at TAF sites after 15Z.
Otherwise, clear with unrestricted vis through Sunday.
&&
.MARINE...
Patchy dense fog may impact the coastal waters for a few hours
tonight into Sunday morning with visibility less than one mile
possible. Otherwise, no hazardous marine weather is expected through
Thursday.
&&
.FIRE WEATHER...
...FIRE WEATHER WATCH LATE SUNDAY THROUGH MONDAY...
Continued dry inland today with min RH values near 10% but winds
will be light. fire weather conditions remain elevated due to the
low RH and changing wind conditions and the sea breeze develops.
Winds will start to turn onshore this afternoon and accelerate
overnight as a strong coastal eddy develops. High RH values will
prevail west of the mts on Sunday as the marine layer deepens
rapidly with increasing onshore flow. Strong westerly winds of 30 to
40 MPH and gusts to 60 MPH will develop over the mtn crests and on
the desert slopes through early Sunday evening.
The winds will turn back offshore Sunday night and Monday, with
strong north to northeast winds of 30-50 MPH and peak gusts 65 to 75
MPH possible in the wind-prone areas of the Santa Ana Mts and
through and below the Cajon Pass. Winds will not be as strong as
they develop across San Diego County early Monday Morning with peak
gusts closer to 50 MPH probable on the wind-prone coastal slope
areas later in the morning. Offshore gusts of 25-30 MPH are possible
over far northern coastal San Diego and Orange Counties. Inland
Orange County could see northeast gusts of 40 MPH or more briefly
Monday morning. Minimum Rh values fall back to 5-10% in these areas.
A Fire Weather Watch is in effect for the valleys/mtns/inland O.C.
Wednesday and Thursday: Model consensus is improving and confidence
is growing that there will be another strong offshore wind event
during this time.
&&
.SKYWARN...
Skywarn activation is not requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from Monday morning through Monday afternoon
for San Diego County Inland Valleys-San Diego County
Mountains-Including The Palomar And Descanso Ranger
Districts of the Cleveland National Forest.
Fire Weather Watch from Sunday evening through Monday afternoon
for Orange County Inland Areas-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San
Bernardino National Forest-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger
Districts Of The San Bernardino National Forest-San
Bernardino and Riverside County Valleys -The Inland Empire-
San Gorgonio Pass Near Banning-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland
National Forest.
PZ...NONE.
&&
PUBLIC...10/Moede/
FIRE WEATHER...10
AVIATION/MARINE..PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 11:29 AM PDT | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 16 hr |
| Oct 26, 11:29 AM PDT | High Wind Warning | SGX | San Diego | 31 hr |
| Oct 26, 1:19 PM PDT | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 53 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.